Texas, 2007

Hail and Damaging Wind in Texas, June 1, 2007

June 1, 2007 · NWS AMA · 18 events in 8 counties and zones

Severe thunderstorms produced hail and high winds across the western and central Texas Panhandle during the morning through the evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms produced hail and high winds across the western and central Texas Panhandle during the morning through the evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 6:11 AM CST, 26 minutes earlier.

Area forecast discussion, Jun 1, 6:11 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
711 AM CDT FRI JUN 1 2007

.AVIATION...
MOIST AND UNSTABLE AIR LINGERING OVER THE PANHANDLES THIS MORNING
WILL INTERACT WITH A COLD FRONT THAT WILL MOVE INTO THE NORTHWEST
PANHANDLES. ISOLATED STORMS WILL FORM IN THE WESTERN TEXAS PANHANDLE
BUT IT APPEARS THE STORMS WILL REMAIN SOUTH AND EAST OF THE KDHT TAF
SITE. THE FRONT MAY STALL ACROSS THE CENTRAL PANHANDLES THIS MORNING
BEFORE FINALLY PUSHING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS
AFTERNOON. SO WINDS MAY BE TRICKY IN THE SHORT TERM WITH NORTH TO
NORTHEAST FLOW THE CENTRAL TO NORTHERN PANHANDLES...AND SOUTHERLY
WINDS IN THE SOUTHERN TEXAS PANHANDLE. WIDESPREAD EASTERLY WINDS ARE
EXPECTED TONIGHT. SCT TO BKN MVFR CIGS WILL LIFT BY 18Z TO BE
PRIMARILY VFR CONDITIONS. DECIDED TO PUT SOME PRECIP CHANCES IN ALL
TAF SITES STARTING AROUND 23Z...THEN CUT OFF THE MENTION OF THUNDER
BY 05Z. HOWEVER...STORMS MAY LINGER INTO THE EARLY MORNING TOMORROW
AS THE EASTERLY UPSLOPE FLOW MAY HELP SUSTAIN STORMS.

JJB

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT FRI JUN 1 2007/

DISCUSSION...
COLD FRONT ACROSS THE FAR NORTHWEST CWA IS ONLY EXPECTED TO MOVE
SLOWLY SOUTHWARD TODAY. THE FRONT SHOULD HOLD UP STATIONARY NEAR
THE CANADIAN RIVER VALLEY BY LATE THIS AFTERNOON. THIS FRONT
SHOULD PROVIDE A SOURCE OF LIFT FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND TONIGHT. PLENTY OF LOW LEVEL MOISTURE REMAINS AND
ANOTHER MINOR SHORT WAVE IS EXPECTED TO ROTATE SOUTHEAST ON THE
BOTTOM SIDE OF THE UPPER LOW SPINNING OVER WESTERN SOUTH DAKOTA.
FAVORABLE WIND SHEAR WILL EXIST AGAIN TODAY...ESPECIALLY NEAR THE
FRONT. THUNDERSTORMS SHOULD ALSO FIRE TO THE WEST OF THE
PANHANDLES ALONG A SURFACE TROUGH WHICH WILL EXTEND FROM THE COLD
FRONT SOUTHWARD IN FAR EASTERN NEW MEXICO. HAVE PLACED THE HIGHEST
POPS THIS AFTERNOON AND TONIGHT IN THE SOUTHERN CWA CLOSER TO THE
FRONT AND THE BEST MOISTURE. SEVERE THUNDERSTORMS ARE AGAIN A
POSSIBILITY...SEE LATEST SWODY1 FOR DETAILS. HEAVY RAIN WILL
AGAIN BE AN ISSUE AS THE STALLED OUT FRONT WILL SET THE STAGE FOR
TRAINING THUNDERSTORMS.

THE ATMOSPHERE WILL AGAIN RECOVER BOTH SATURDAY AND SUNDAY AS
THUNDERSTORMS SHOULD AGAIN DEVELOP JUST TO OUR WEST OR IN OUR
WESTERN CWA AND TRACK SOUTHEAST IN THE NORTHWEST FLOW ALOFT. AGAIN...
SOME STORMS WILL PROBABLY BECOME SEVERE IN THE FAVORABLE SHEARED
ENVIRONMENT.

THUNDERSTORMS ARE EXPECTED TO DECREASE SOME BEYOND MONDAY NIGHT AS
NORTHWEST FLOW WEAKENS AND SHORT WAVE RIDGING MOVES OVER THE
PANHANDLES. HOWEVER...ANOTHER UPPER LEVEL LOW APPROACHES THE CENTRAL
ROCKIES BY LATE IN THE WEEK. HAVE NOT ADDED POPS TO FORECAST FOR NOW
AS THERE WILL BE A QUESTION OF A CAPPING INVERSION ALONG WITH THE
POSSIBILITY OF DRYING IN THE MID LEVELS OF THE ATMOSPHERE.

MODELS HINT AT BRINGING IN SOME LOW CLOUDS TO THE CWA ON SATURDAY
MORNING. IF THIS MATERIALIZES...THEN TEMPERATURES MAY BE TOO WARM.
GENERALLY FOLLOWED THE GFS MODEL FOR THIS FORECAST FOR TEMPERATURES
AS IT LOOKS FAIRLY REASONABLE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/15
Hazardous weather outlook, Jun 1, 5:00 AM CST, 1 hour 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT FRI JUN 1 2007

OKZ001>003-TXZ001>020-011800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH
SEVERE LEVELS ESPECIALLY ACROSS THE SOUTHERN AND EASTERN TEXAS
PANHANDLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE
THE PRIMARY THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE ON SATURDAY AND SUNDAY DURING THE AFTERNOON
AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND
EVENING.

BROST

In the hours before

Special weather statement, Jun 1, 6:15 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
715 AM CDT FRI JUN 1 2007

TXZ006-007-011300-
HARTLEY TX-MOORE TX-
715 AM CDT FRI JUN 1 2007

...LINE OF STRONG THUNDERSTORMS IN HARTLEY AND NORTHWESTERN MOORE
COUNTIES...

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF CACTUS TO 11 MILES
NORTHEAST OF ROMERO MOVING EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

The radar

The Amarillo radar (KAMA), 96 km away, was scanning. The volume nearest the first event began at 12:39 UTC.

Open the radar archive at this moment

Event by event

17 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hartley

When
June 1, 6:37 AM CST
Where
Hartley County, 0.69 mi N of Hartley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.890, -102.400

Hail, Moore

When
June 1, 7:02 AM CST
Where
Moore County, 4.19 mi N of Dumas Muni Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.910, -102.030

Hail, Moore

When
June 1, 7:29 AM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.860, -101.970

Hail, Moore

When
June 1, 7:30 AM CST
Where
Moore County, 2.34 mi WSW of Machovec
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.920, -101.940

Hail, Oldham

When
June 1, 11:45 AM CST
Where
Oldham County, Vega
Measured
1 in hail
Reported by
County Official
Coordinates
35.250, -102.430

Thunderstorm Wind, Hemphill

When
June 1, 11:45 AM CST
Where
Hemphill County, 2 mi SW of Canadian
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.880, -100.405

Hail, Randall

When
June 1, 11:50 AM CST
Where
Randall County, 14.32 mi E of Canyon
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
34.950, -101.670

Hail, Oldham

When
June 1, 11:59 AM CST
Where
Oldham County, Vega
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.250, -102.430

Hail, Oldham

When
June 1, 12:03 PM CST
Where
Oldham County, 1.13 mi E of Vega
Measured
0.75 in hail
Reported by
Public
Coordinates
35.250, -102.410

Hail, Armstrong

When
June 1, 12:30 PM CST
Where
Armstrong County, 12.46 mi S of Washburn
Measured
0.75 in hail
Reported by
Public
Coordinates
35.000, -101.570

Reported at County Road 1 and Farm to Market Road 1258.

Hail, Armstrong

When
June 1, 12:30 PM CST
Where
Armstrong County, 12.41 mi NNW of Wayside
Measured
0.88 in hail
Reported by
Public
Coordinates
34.950, -101.620

Reported at the intersection of County Road 1 and Farm to Market Road 1258.

Hail, Oldham

When
June 1, 5:29 PM CST
Where
Oldham County, 20.26 mi N of Adrian
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.560, -102.730

Hail, Oldham

When
June 1, 5:50 PM CST
Where
Oldham County, 2.68 mi NW of Vega
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.280, -102.460

Hail, Oldham

When
June 1, 5:58 PM CST
Where
Oldham County, 6.33 mi N of Adrian
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.360, -102.660

Hail, Oldham

When
June 1, 6:13 PM CST
Where
Oldham County, 2.68 mi NW of Vega
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.280, -102.460

Hail, Deaf Smith

When
June 1, 6:16 PM CST
Where
Deaf Smith County, 14.7 mi N of Dawn
Measured
1 in hail
Reported by
Public
Coordinates
35.130, -102.240

Hail, Hutchinson

When
June 1, 7:45 PM CST
Where
Hutchinson County, 0.89 mi NW of Electric City
Measured
0.88 in hail
Reported by
Public
Coordinates
35.730, -101.430

Hail, Moore

When
June 1, 8:10 PM CST
Where
Moore County, 5.09 mi W of Dumas Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.860, -102.110

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40213, 40214, 40215, 40216, 40228, 40229, 40217, 40230, 40218, 40219, 40220, 40221, 40222, 40223, 40224, 40225, 40226, 40227.